Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Albuquerque, NM

October 7, 2011Harding County, Quay County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 7, 2011, 11:03 PM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2011, 11:03 PM MDT (05:03 UTC)
Expired
Oct 7, 2011, 11:45 PM MDT
In force
42 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Quay County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 88 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WUUS55 KABQ 080503
SVRABQ
NMC021-037-059-080545-
/O.NEW.KABQ.SV.W.0072.111008T0503Z-111008T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1103 PM MDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1145 PM MDT

* AT 1101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTH OF UTE LAKE STATE PARK TO SAN JON...OR ALONG A
  LINE EXTENDING FROM 20 MILES WEST OF NARA VISA TO 23 MILES EAST OF
  TUCUMCARI...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AMISTAD...

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 349 AND 362.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3491 10341 3556 10354 3617 10305 3536 10303
TIME...MOT...LOC 0503Z 212DEG 40KT 3555 10343 3508 10334

$$

DPORTER
2 follow-up statements
628 
WWUS55 KABQ 080522
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1122 PM MDT FRI OCT 7 2011

NMC021-037-059-080545-
/O.CON.KABQ.SV.W.0072.000000T0000Z-111008T0545Z/
HARDING-QUAY-UNION-
1122 PM MDT FRI OCT 7 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...NORTHEASTERN QUAY AND EXTREME EAST CENTRAL HARDING COUNTIES
UNTIL 1145 PM MDT...

AT 1118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF NARA VISA TO 27 MILES SOUTH OF
NARA VISA...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AMISTAD...

THIS WILL IMPACT INTERSTATE 40 NEAR MILE MARKER 362.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3512 10323 3569 10338 3617 10305 3536 10303
TIME...MOT...LOC 0522Z 212DEG 40KT 3573 10324 3526 10315

$$

DPORTER
811 
WWUS55 KABQ 080545
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 PM MDT FRI OCT 7 2011

NMC021-037-059-080556-
/O.EXP.KABQ.SV.W.0072.000000T0000Z-111008T0545Z/
HARDING-QUAY-UNION-
1145 PM MDT FRI OCT 7 2011

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN UNION...
NORTHEASTERN QUAY AND EXTREME EAST CENTRAL HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3512 10323 3569 10338 3617 10305 3536 10303
TIME...MOT...LOC 0522Z 212DEG 40KT 3573 10324 3526 10315

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 7:45 PM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Oct 7, 7:45 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 PM MDT FRI OCT 7 2011

.UPDATE...
LOTS OF WX HAPPENING CURRENTLY. MODERATE TO OCCASIONALLY HVY BAND
OF RAIN AND MTN SNOW FROM S TO N ACROSS CENTRAL AND N CENTRAL NM.
DROPPED THE CHUSKA MTN ZONE FROM WINTER WX ADVISORY AND ADDED
SANDIA/MANZANO ZONES. ALSO BEEFED UP STORM WORDING...STRONG
STORMS...ACROSS E CENTRAL BORDER COUNTIES. TOO MUCH ACTIVE WX FOR
MORE DETAILS IN THIS PRODUCT CURRENTLY. PLEASE SEE THE WARNING AND
ADVISORY PRODUCTS RECENTLY ISSUED. NEW ZONES ALREADY OUT.

43

&&

.PREV DISCUSSION...225 PM MDT FRI OCT 7 2011...

...ACTIVE WEATHER CONTINUES OVER THE LAND OF ENCHANTMENT...

THE LATEST SUITE OF SATELLITE IMAGERY AND 400-250MB ACARS WIND DATA
INDICATES A STRONG EARLY FALL STORM SYSTEM DEEPENING OVER AZ AND
NM TODAY. A 70-90 KT UPPER JET IS DIVING SOUTH ACROSS THE GREAT
BASIN WHILE 150 PERCENT OF NORMAL MOIST MID/UPPER FLOW ADVECTS
NORTHEAST ACROSS NM ON 80-100 KT UPPER LEVEL SW WINDS. MEANWHILE
THE 19Z SFC ANALYSIS SHOWS ANOTHER COLD FRONT SURGING EAST INTO
WESTERN NM. THE 12Z GFS/NAM/EURO MAINTAIN THIS -3.5 STANDARD
DEVIATION 560DM H5 LOW AS IT SLIDES EAST NORTHEAST TONIGHT INTO
NORTHERN NM. AN AREA OF STRATIFORM RAIN DEVELOPING TO THE WEST OF
THE ABQ METRO ON LATEST RADAR TREND SUPPORTS INCREASING UPPER
DIVERGENCE AND WEAK ISENTROPIC LIFT AS INDICATED BY 12Z MODELS.

RAISED POPS TO LIKELY AND DEFINITE OVER MUCH OF NORTHERN AND CENTRAL
NM THRU TONIGHT. STRONG COLD ADVECTION ALOFT WILL SUPPORT FALLING
SNOW LEVELS AND INCREASING SNOW RATIOS THRU SATURDAY MORNING THUS
WILL UPGRADE TO WINTER STORM WARNING FOR HIGH TERRAIN ZONES OF THE
SAN JUAN AND SANGRE DE CRISTO MTS. SNOW WILL END FROM WEST TO EAST
ACROSS THE NORTH SATURDAY WITH THE BEST ACCUMS OVER THE SANGRES
LIKELY BEHIND THE FRONT DUE TO BETTER SNOW RATIOS AND WESTERLY
UPSLOPE FLOW. COLD TEMPS WILL PERSIST SATURDAY/SUNDAY BENEATH THE
DEEP UPPER WAVE...WITH READINGS AVERAGING 10 TO 20F BELOW NORMAL
FOR EARLY OCTOBER.

HIGH PRESSURE...MUCH DRIER AIR...AND LIGHT WINDS WILL BUILD INTO THE
REGION THROUGH SATURDAY NIGHT ALLOWING FOR THE COLDEST TEMPS OF
THE FALL SEASON OVER THE STATE. FREEZING CONDITIONS ARE LIKELY
OVER NORTHERN AND WESTERN VALLEYS ALONG WITH THE CENTRAL AND NE
HIGHLANDS THUS FREEZE WARNINGS WILL BE NEEDED FOR SUNDAY MORNING.

ANOTHER WEAK SHORTWAVE WILL SLIDE EAST ACROSS THE STATE LATE MONDAY
AND TUESDAY WITH ESSENTIALLY MORE CLOUD COVER AND SLIGHTLY HIGHER
WINDS AGAIN. TEMPS WILL MODERATE WITH THIS PATTERN ESPECIALLY ACROSS
THE EASTERN PLAINS WHERE KATABATIC FLOW IS STRONGEST.

THE EXTENDED FORECAST LOOKS VERY NICE ACROSS THE REGION AS STRONG
HIGH PRESSURE DEVELOPS THROUGH AT LEAST NEXT WEEKEND. THIS WILL
FAVOR CRYSTAL CLEAR SKIES...MILD AFTERNOON TEMPS...AND CHILLY
MORNINGS WITH INVERSION DOMINATED TEMPERATURE PATTERNS.

GUYER

.AVIATION...
CIGS AOA BKN040 WITH OCCASIONAL EXCURSION TO MVFR AND MT TOP
OBSCURATION FROM ARIZONA LINE TO RIO GRANDE VALLEY THIS AFTERNOON.
CLOUD COVER EXPANDING EASTWARD TO EAST SLOPES AND ADJACENT PLAINS OF
CENTRAL MOUNTAIN CHAIN BY 03Z LATE TONIGHT AS SPRAWLING WEATHER
SYSTEM CORE TRACKS FROM CENTRAL ROCKIES TO WESTERN KANSAS. SOME
TSTMS POSSIBLE AFTER 21Z TODAY ALONG NM BORDER WITH TX
PANHANDLE...AND SOME MAY CONTAIN HAIL AND STRONG WINDS. CLOUD COVER
THINNING AND MT OBSCURATION LIFTING FROM 09Z ONWARD EARLY SATURDAY
MORNING..WITH CIGS AOA BKN050 CONTINUING OVER THE EASTERN PLAINS TIL
15Z SATURDAY MORNING. NORTHWEST WINDS SATURDAY MAY G25KT EARLY
SATURDAY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THURSDAY OF NEXT WEEK.

MODELS...AGREEING REASONABLY ON BASIC FORECAST STORY THROUGH NEXT
WEEKEND. COLD CORE CLOSED LOW OVER THE FOUR CORNERS WILL WOBBLE
ACROSS THE CENTRAL ROCKIES BEFORE LIFTING SMARTLY NORTH AND EAST
INTO THE NORTHERN PLAINS THROUGH THE UPCOMING WEEKEND. UPSTREAM
SHORTWAVE IN BROADLY NORTHWEST FLOW WILL SLIDE ACROSS NORTHERN NEW
MEXICO ON MONDAY AS RIDGE CORE BUILDS OVER SOUTHERN CALIFORNIA AND
THE ADJACENT EASTERN PACIFIC ON TUESDAY. RIDGE TO THE WEST WILL
CIRCULATE NORTHWEST FLOW ACROSS NEW MEXICO THROUGH MUCH OF THE
UPCOMING WORK WEEK AS RIDGE CORE DRIFTS EASTWARD ACROSS THE STATE
AND INTO SOUTH TEXAS BY LATE FRIDAY. UPSTREAM TROUGH OVER THE
EASTERN PACIFIC WILL DIG SOUTHWARD DOWN THE CALIFORNIA COAST AND
DRIFT SLOWLY ONSHORE THROUGH THE FOLLOWING WEEKEND.

OVERNIGHT AND SATURDAY...COOL OVERNIGHT WITH FREEZES INTO THE LOW
20S OVER THE NORTHERN MOUNTAINS...AND IN THE UPPER 20S OVER THE
WESTERN MOUNTAINS WITH TEMPERATURES A FEW DEGREES COOLER THAN
OBSERVED EARLY THIS MORNING. HUMIDITY RECOVERIES IN GOOD TO
EXCELLENT CATEGORY WITH FAIR TO GOOD RECOVERIES IN THE LOWER RIO
GRANDE VALLEY. ON SATURDAY...CLOSED LOW ALOFT OVER CENTRAL COLORADO
WITH SURFACE LOW OVER WESTERN KANSAS WILL MAINTAIN STRONG WESTERLY
COMPONENT TO SURFACE WINDS ESPECIALLY OVER THE NORTHEAST
PLAINS...BUT HUMIDITIES HERE IN THE 20S AND 30S WILL REMAIN ABOVE
CRITICAL THRESHOLDS. DRYER CONDITIONS TO THE SOUTH WITH MINIMUM
HUMIDITIES IN THE 20S AND UPPER TEENS PCT IN WEAKER SURFACE PRESSURE
GRADIENT WILL EXPERIENCE A LIGHTER WIND REGIME AND AVOID CRITICAL
CONDITIONS. ELSEWHERE...HUMIDITIES WILL BOTTOM OUT IN THE 20S AND
30S PCT...WITH 40S OR HIGHER PCT COMMON ACROSS THE NORTHERN
MOUNTAINS. MAXIMUM TEMPERATURES COMING IN 10 TO 20 DEGREES BELOW
EARLY OCTOBER NORMALS WEST...AND 5 TO 15 DEGREES BELOW NORMAL EAST.
SHOWER COVERAGE MAINLY CENTRAL AND EAST SATURDAY WITH SHOWERS
CHANGING TO SNOW OVER THE NORTHERN MOUNTAINS AND THE CONTINENTAL
DIVIDE AS SNOW LEVELS FALL TO 8000 FEET AND BELOW. SATURDAY NIGHT
HUMIDITY RECOVERIES BROADLY GOOD TO EXCELLENT STATEWIDE.

FOR SUNDAY...CLOSED LOW ALOFT EJECTING NORTHWARD TO NORTHERN PLAINS
AND SHIFTING NORTHEAST NEW MEXICO SURFACE LOW NORTH AND EAST IN
TURN. SHOWER COVERAGE DECREASING STEADILY OVER THE EASTERN PLAINS
AND ENDING BY SUNDAY EVENING. SOME WARMING IN THE WEST AND LITTLE
CHANGE IN THE EAST...WITH TEMPERATURES REMAINING 6 TO 12 DEGREES
BELOW NORMAL. MINIMUM HUMIDITIES BROADLY IN THE 20S AND 30S...AND
NEAR 40 PCT IN THE EAST AND SOUTH. SURFACE LOW DEVELOPING OVER SOUTH
TEXAS WILL SWING LOW LEVEL WINDS AROUND TO THE EAST AND NORTHEAST
THROUGH THE DAY WITH GENERALLY LIGHT WIND SPEEDS. GOOD TO EXCELLENT
HUMIDITY RECOVERIES OVERNIGHT.

FOR MONDAY...QUICK TROUGH ALOFT EMBEDDED IN ZONAL FLOW WILL MOVE TO
THE WESTERN BORDER OF NEW MEXICO DURING THE DAY TO PROVIDE SOME
DISRUPTION TO BROAD 5 TO 10 DEGREE WARMING TREND TO NEAR EARLY
OCTOBER NORMALS UNDER CLEARING SKIES. TROUGH WILL DISRUPT SOME
SURFACE WIND DIRECTIONS IN THE AFTERNOON...WITH BREEZES MAINLY OVER
THE EASTERN AND NORTHEAST PLAINS AUGMENTED AS THE TROUGH AXIS SWINGS
THROUGH. NO PRECIPITATION...AND HUMIDITIES BOTTOMING MAINLY IN THE
20S STATEWIDE AS DRYER AIR PENETRATES FROM WEST TO EAST. MOSTLY GOOD
TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT INTO TUESDAY MORNING.

OUTLOOK...TUESDAY THROUGH THURSDAY...WARMING TREND CONTINUING
THROUGH TUESDAY BEFORE TEMPERATURES LEVEL OFF WEDNESDAY AND THURSDAY
AND HOLD GROUND 3 TO 7 DEGREES ABOVE MID OCTOBER NORMALS...WARMEST
IN THE EAST. SKY PRETTY MUCH CLEAR...SOME SPOTTY SHOWER COVERAGE
OVER THE SOUTHEAST PLAINS NEAR THE TEXAS BORDER POSSIBLE ON
TUESDAY...BUT DRY WEDNESDAY AND THURSDAY AS RIDGE CORE BUILDS IN
OVER NEW MEXICO. SOME WESTERLY BREEZES OVER THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN TUESDAY AFTERNOON...BUT SPEEDS BELOW CRITICAL
THRESHOLDS WITH HUMIDITIES IN THE 20S AND UPPER TEENS PCT. LIGHT
WINDS WEDNESDAY WITH LITTLE CHANGE TO MINIMUM HUMIDITIES.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ506-511-512-515-521.

WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ510-513-514.

&&

43
Hazardous weather outlook, Oct 7, 5:47 AM MDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT FRI OCT 7 2011

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
547 AM MDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STORM ORGANIZING OVER NORTHERN ARIZONA TODAY WILL STRENGTHEN
OVER NORTHWEST NEW MEXICO TODAY. WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT WITH SNOW OVER THE HIGHER TERRAIN. FIVE TO NINE
INCHES OF SNOW MY FALL IN THE SANGRE DE CRISTO MOUNTAINS AND THE
EAST SLOPES...WHILE FOUR TO SEVEN INCHES IS POSSIBLE IN THE SAN
JUAN MOUNTAINS AND TWO TO FOUR INCHES IN THE CHUSKAS AND WEST
CENTRAL MOUNTAINS BY SATURDAY MORNING. A FREEZE IS POSSIBLE
TONIGHT AROUND TAOS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SEASONS FIRST FREEZE IS POSSIBLE SATURDAY NIGHT AROUND
FARMINGTON...ESPANOLA...SANTA FE...LAS VEGAS...RATON AND MORIARTY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

40

In the hours before

Local storm report, Oct 7, 8:17 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
817 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 W PORTALES            34.18N 103.42W
10/07/2011  M1.00 INCH       ROOSEVELT          NM   BROADCAST MEDIA

&&

EVENT NUMBER ABQ1101247

AAM
Local storm report, Oct 7, 8:27 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND GST     1 N CANNON AFB          34.39N 103.31W
10/07/2011  M59 MPH          CURRY              NM   ASOS

            KCVS ASOS.

&&

EVENT NUMBER ABQ1101248

DPORTER
Local storm report, Oct 7, 8:37 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
837 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     1 N CANNON AFB          34.39N 103.31W
10/07/2011  M59 MPH          CURRY              NM   ASOS

            KCVS ASOS.

&&

CORRECTED EVENT TIME

EVENT NUMBER ABQ1101248

DPORTER
Special weather statement, Oct 7, 9:04 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
904 PM MDT FRI OCT 7 2011

NMZ534-535-080330-
CURRY COUNTY-QUAY COUNTY-
904 PM MDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN QUAY AND CURRY COUNTIES
THROUGH 930 PM MDT...

AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
RANCHVALE TO MELROSE...AND MOVING NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...BROADVIEW...GRADY AND
WHEATLAND.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3446 10334 3431 10368 3472 10366 3501 10326
      3468 10312
TIME...MOT...LOC 0305Z 200DEG 42KT 3464 10337 3441 10359

DPORTER
Local storm report, Oct 7, 10:08 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1008 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             3 W GLENRIO             35.18N 103.09W
10/07/2011  E1.00 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101249

DPORTER
Special weather statement, Oct 7, 10:53 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 PM MDT FRI OCT 7 2011

NMZ530-531-534-080530-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
1053 PM MDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...EASTERN QUAY
AND SOUTHEASTERN HARDING COUNTIES THROUGH 1130 PM MDT...

AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UTE LAKE STATE PARK
TO 6 MILES WEST OF WHEATLAND...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...NARA VISA...LOGAN...SAN
JON...GLENRIO AND BARD.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 341 AND 373.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3596 10304 3511 10304 3478 10360 3549 10358
TIME...MOT...LOC 0453Z 210DEG 38KT 3547 10342 3497 10342

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:27 PM MDTSpecial Weather StatementABQRoosevelt33 min
Oct 7, 7:41 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt49 min
Oct 7, 8:22 PM MDTSevere Thunderstorm WarningABQCurry, Quay53 min
Oct 7, 8:31 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt24 min
Oct 7, 9:04 PM MDTSpecial Weather StatementABQCurry26 min
Oct 7, 9:16 PM MDTSevere Thunderstorm WarningABQCurry, Quay44 min
Oct 7, 10:01 PM MDTSevere Thunderstorm WarningABQQuay44 min
Oct 7, 10:53 PM MDTSpecial Weather StatementABQQuay37 min
Oct 8, 4:02 AM MDTFreeze WatchABQ11 hr
Oct 8, 3:17 PM MDTFreeze WarningABQ18 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.